MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW
Catalog Number SEP7D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left brachial artery using an indigo system separator 7d (sep7d), an indigo system aspiration catheter 7d (cat7d), indigo system separator 7 (sep7), an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the physician made one pass using the cat7d and sep7d.While making the second pass, the physician kinked the proximal end of the cat7d, but the physician decided to continue to use the kinked cat7d.Next, upon completing the third pass, the physician was removing the sep7d; however, resistance was encountered and the wire at the distal bulb of the sep7d broke off within the vessel.Subsequently, the physician was experiencing resistance while removing the cat7d and broke it into two separate pieces at the proximal end where the kink had occurred.Therefore, the cat7d was not used for the remainder of the procedure.It was also reported that the physician determined it was safe to leave the broken wire of the sep7d in the vessel and decided to place a stent to cover the broken wire into the vessel wall.The procedure was completed using a new cat7, lightning, and a new sep7.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00005.

Brand Name
INDIGO SYSTEM SEPARATOR 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16099682
Report Number3005168196-2023-00004
Device Sequence Number14999042
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public815948023994
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Catalogue NumberSEP7D
Device Lot NumberH00001188
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005